MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1550250-28
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Thrombosis (2100)
Date of Event 11/26/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
Exemption number e2019001.The stent remains in the patient.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed on (b)(6) 2019 to treat a de novo moderate to highly calcified proximal left circumflex that was 99% stenosed.An intra-aortic balloon pump (iabp) was inserted.Thrombus was aspirated in the lesion.Pre-dilatation was performed with an unspecified semi-compliant balloon and an unspecified 2.5mm scoring balloon.A 2.5x38mm xience sierra stent was deployed at 12 atmospheres (atm).Post-dilatation was done with an unspecified 3mm nc balloon at 14 atm and 18 atm.It was confirmed by intravascular ultrasound (ivus) that the stent had been apposed to the vessel and calcification remained in the proximal of the stent.On (b)(6) 2019, after about 24 hours, the patient was admitted to the intensive care unit and an iabp was placed.The blood pressure decreased by 40 points and the patient was about to have a cardiopulmonary arrest.In-stent thrombus was confirmed with ivus and the thrombus was aspirated.However, part of the thrombus moved to mid-circumflex.Dilatation was performed with an unspecified semi-compliant balloon and the blood flow recovered.The patient¿s condition remained as serious.On (b)(6) 2019, the patient died.An autopsy was not done.No additional information was provided.
 
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.The reported patient effects of hypotension, thrombosis, and death are listed in the xience sierra, everolimus eluting coronary stent systems instructions for use as known patient effects of coronary stenting procedures.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
Subsequent to the previously filed report, the following information was provided: in the physician¿s opinion, the xience sierra did not cause or contribute to the death, and the patient died due to cardiogenic shock.No additional information was provided.

Brand Name
XIENCE SIERRA
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9476778
Report Number2024168-2019-14588
Device Sequence Number19530683
Product Code NIQ
UDI-Device Identifier08717648227127
UDI-Public08717648227127
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/19/2021
Device Catalogue Number1550250-28
Device Lot Number8060841
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/27/2019
Supplement Date Received by Manufacturer12/19/2019
Initial Report FDA Received Date12/16/2019
Supplement Report FDA Received Date01/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age84 YR
Patient Weight52